MAUDE Adverse Event Report: ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL; FIXATION CERCLAGE

ARTHREX, INC. TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL; FIXATION CERCLAGE
Model Number TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 06/20/2024, it was reported by a sales representative via email that seven ar-7288t fibertape sternal closure appeared loose and unraveled.The surgeon attempted to use them; however, they tore an inch or two behind the needle.This was discovered during a procedure on (b)(6) 2024.Additional information received on 7/1/2024: this was discovered during a cabg procedure.The case was completed by replacing all the ar-7288t fibertape sternal closure with ar-7288 fibertape sternal closure.Everything was removed from the patient and the case was delayed between two to three minutes.The sales representative does not know if additional anesthesia was administered.The patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.1 unpackaged, and two sealed, ar-7288t, batch 15198180, were received for evaluation.Visual inspection noted that the seal of one box was broken, but the other two were intact.Functional testing revealed that the assembly of the needle of the tigertape¿ sternal closure was placed incorrectly according to drawing c20810.The most likely cause for the reported failure can be attributed to a manufacturing issue.

Brand Name
TIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Common Device Name
FIXATION CERCLAGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19729965
Report Number1220246-2024-06720
Device Sequence Number8147849
Product Code GAT
UDI-Device Identifier00888867369863
UDI-Public00888867369863
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K232755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGERTAPE STERNAL CLOSURE W/ CUTTING NDL
Device Catalogue NumberAR-7288T
Device Lot Number15198180
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown